Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 3, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Mar 31, 2007, 5:26 AM CDT for Colorado County, Wharton County, Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2007, 5:26 AM CDT (10:26 UTC)
- Expired
- Mar 31, 2007, 6:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Colorado County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 100 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 5:58 AM CDT | HAIL 0.88 | Egypt, TX | HAIL REPORTED NEAR TOWN OF EGYPT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 3:17 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 294 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHGX 311026
TORHGX
TXC089-481-311115-
/O.NEW.KHGX.TO.W.0003.070331T1026Z-070331T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
526 AM CDT SAT MAR 31 2007
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
WHARTON COUNTY IN SOUTHEAST TEXAS
COLORADO COUNTY IN SOUTHEAST TEXAS
* UNTIL 615 AM CDT
* AT 523 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO
WAS LOCATED 13 MILES SOUTH OF EAGLE LAKE...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
EAST BERNARD...
NADA...
EGYPT...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT SATURDAY MORNING
FOR SOUTHEAST TEXAS.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2951 9604 2950 9604 2949 9608 2943 9603
2942 9600 2933 9597 2933 9643 2949 9643
2957 9608
$$1 follow-up statement
000
WWUS54 KHGX 311041
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
539 AM CDT SAT MAR 31 2007
TXC089-481-311115-
/O.CON.KHGX.TO.W.0003.000000T0000Z-070331T1115Z/
COLORADO TX-WHARTON TX-
539 AM CDT SAT MAR 31 2007
...A TORNADO WARNING CONTINUES FOR WHARTON AND COLORADO COUNTIES
UNTIL 615 AM CDT...
AT 538 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO. THIS TORNADO WAS LOCATED 10 MILES SOUTHWEST OF EAST
BERNARD...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
EGYPT...
EAST BERNARD...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.
IN ADDITION LARGE HAIL WILL BE A THREAT WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT SATURDAY MORNING
FOR SOUTHEAST TEXAS.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2951 9604 2950 9604 2949 9608 2943 9603
2942 9600 2933 9597 2933 9643 2949 9643
2957 9608
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Mar 31, 4:11 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Mar 31, 4:11 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 411 AM CDT SAT MAR 31 2007 .DISCUSSION... SEVERE WEATHER ON THE WAY. LONG LIVED SERIES OF HP SUPERCELLS TRACKING OUT OF THE HILL COUNTRY AND INTO OUR WESTERN COUNTIES AROUND 415-430 AM (COLORADO/JACKSON COUNTIES) AND BY 630 AM SHOULD BE ALONG AN ADDICKS TO RICHMOND TO PALACIOS LINE. IMPRESSIVE SPEED SHEAR IN THE LOW LEVELS WITH HELICITIES RUNNING 200+ IN THE NEAR STORM ENVIRONMENT THOUGH AS IT TRANSLATES EAST AFTER 12Z THE SHEAR DECREASES. THREATS IN THE SHORT TERM LOOK TO BE WIND/HAIL BUT CANT RULE OUT BRIEF TORNADO THREAT AS THESE PASS NORTH AND EAST OF MATAGORDA BAY. HAVE ISSUED UPDATED ZONES WITH THE TORNADO WATCH. THE SEVERE THUNDERSTORMS SHOULD BE OUT OF THE CWA BY 18Z AT THE LATEST THOUGH THE MARINE WATERS MAY BE UNDER THE GUN LONGER. HEAVY RAIN A GOOD BET WITH THESE SUPERCELLS...EWX RADAR ESTIMATES HAVE BEEN CONSISTENTLY PAINTING 2-3 PER HOUR RATES AND THAT SHOULD HOLD AS THEY MOVE INTO THE AREA...AM EXPECTING THE RATES TO POSSIBLY INCREASE AFTER 12Z AS STORMS SLOW BUT THE SMALL AREAL COVERAGE OF THE VERY INTENSE RAINS HAS LEAD TO ME TO HOLD OFF ON A FLOOD WATCH. WE MAY GET SOME SHORT LIVED STREET FLOODING BUT NOT ANTICIPATING WIDESPREAD FLOOD THREAT. PERHAPS IF THE STORMS WEAKEN AND LEAVE A BOUNDARY THAT DAYTIME HEATING COULD WORK ON BEFORE THE PACIFIC AIRMASS ARRIVES AND EXITING SHORT WAVE DEPARTS THEN PERHAPS A MORE MESOSCALE RAIN EVENT WOULD BE POSSIBLE BUT MY CONFIDENCE IN THIS OCCURRING IS LOW. GUIDANCE INDICATES THE FRONTAL BOUNDARY TO STALL NEAR THE COAST OR MORE LIKELY JUST OFFSHORE THEN RETURN NORTH ON MONDAY AS A S/W PASSES OVER THE AREA. WILL CARRY 20 POPS DURING THIS PERIOD. RETURN FLOW IN PLACE MONDAY AFTERNOON IN ADVANCE OF A FAIRLY WELL MODIFIED COLD FRONT WEDNESDAY MORNING. WILL PROBABLY GET RAIN/TSRA WITH THIS PASSAGE. TEMPS TO RUN ON THE COOL SIDE WEDNESDAY THROUGH NEXT SATURDAY. 45/39 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 74 53 84 60 80 / 70 0 0 0 20 HOUSTON (IAH) 72 57 83 63 80 / 70 30 0 0 20 GALVESTON (GLS) 73 65 80 68 77 / 70 50 0 10 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...TORNADO WATCH NUMBER 98 IN EFFECT FOR AREAS GENERALLY ALONG AND SOUTH OF A BELLVILLE TO CONROE TO CLEVELAND LINE UNTIL 10 AM. GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 11 AM CDT THIS MORNING FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY... WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM. && DISCUSSION...45 MARINE/AVIATION...39
Hazardous weather outlook, Mar 30, 3:44 PM CDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 344 PM CDT FRI MAR 30 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-312045- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 344 PM CDT FRI MAR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. LOCALLY HEAVY RAIN AND STRONG THUNDERSTORMS POSSIBLE LATE TONIGHT INTO SATURDAY .DAY ONE...TONIGHT A VIGOROUS UPPER LEVEL STORM SYSTEM WILL APPROACH SOUTHEAST TEXAS OVERNIGHT. THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER CENTRAL TEXAS AFTER MIDNIGHT AND MOVE EAST. THE BEST CHANCE OF SEVERE WEATHER WILL REMAIN NORTHWEST OF A COLUMBUS TO CROCKETT LINE OVERNIGHT. THE PRIMARY SEVERE WEATHER HAZARD WILL BE STRAIGHT LINE DAMAGING WINDS AND ISOLATED TORNADOES. THE BEST CHANCE FOR HAZARDOUS WEATHER WILL OCCUR AFTER 2 AM. HEAVY RAIN WILL ALSO BE POSSIBLE WITH SOME 1 TO 2 INCH TOTALS POSSIBLE OVERNIGHT WEST OF A COLUMBUS TO CROCKETT LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FIRST HALF OF SATURDAY WILL REMAIN STORMY AS A LINEAR STORM COMPLEX MOVES ACROSS SOUTHEAST TEXAS. THE PRIMARY SEVERE WEATHER HAZARD WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. THE BEST CHANCE FOR SEVERE WEATHER WILL OCCUR BEFORE 2 PM. HEAVY RAIN WILL AGAIN BE POSSIBLE WITH WIDESPREAD RAINFALL TOTALS OF 1 TO 2 INCHES AND ISOLATED TOTALS BETWEEN 3 AND 5 INCHES POSSIBLE. FAVORABLE UPPER LEVEL WINDS AND DEEP MOISTURE FAVOR ADDITIONAL THUNDERSTORMS ON MONDAY. SOME OF THE RAIN COULD AGAIN BE LOCALLY HEAVY. AT THIS TIME...RAINFALL TOTALS ARE EXPECTED TO AVERAGE BETWEEN 1 AND 2 INCHES. A STRONG COLD FRONT IS EXPECTED TO CROSS THE COASTAL WATERS ON TUESDAY NIGHT. A RAPID WIND SHIFT AND ANOTHER ROUND OF THUNDERSTORMS WILL ACCOMPANY THE FRONT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT SHOULD ANTICIPATE ACTIVATION LATER TONIGHT AND SATURDAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 4:22 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado | 38 min |
| Mar 31, 4:30 AM CDT | Severe Thunderstorm Warning | HGX | Colorado, Jackson, Wharton | 45 min |
| Mar 31, 4:59 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado | 46 min |
| Mar 31, 5:14 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado, Fort Bend, Wharton | 61 min |
| Mar 31, 6:05 AM CDT | Tornado Warning | HGX | Fort Bend, Harris | 29 min |
| Mar 31, 6:23 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Galveston, Harris | 42 min |
| Mar 31, 6:42 AM CDT | Special Marine Warning | HGX | 93 min | |
| Mar 31, 8:10 AM CDT | Special Marine Warning | HGX | 95 min | |
| Mar 31, 9:49 AM CDT | Special Marine Warning | HGX | 86 min | |
| Mar 31, 11:10 AM CDT | Special Marine Warning | HGX | 2 hr |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.